Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 246, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 6, 2018, 7:34 PM EDT for Tippecanoe County, Indiana. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 7:34 PM EDT (23:34 UTC)
- Expired
- Oct 7, 2018, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3).
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
855
WGUS43 KIND 062334
FLWIND
Flood Warning
National Weather Service Indianapolis IN
734 PM EDT Sat Oct 6 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following waterways creek in north
central Indiana...
Wildcat Creek...
.Lowland flooding will briefly develop along the Wildcat Creek
near Lafayette tonight. Up to one to two inches of rain fell
upstream of this site on Friday and another inch fell on Saturday.
Significant flooding is not expected. Flooding is expected
to be very brief and rise to less than a foot above flood
stage. Flooding may briefly affect some local and state roads...low
agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC157-071134-
/O.NEW.KIND.FL.W.0246.181006T2334Z-181007T1200Z/
/LYTI3.1.ER.181006T2325Z.181007T0000Z.181007T0600Z.NO/
734 PM EDT Sat Oct 6 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wildcat Creek near Lafayette.
* until Sunday morning.
* At 6:45 PM Saturday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 10.1 feet by this evening. It will fall below flood
stage by late tonight.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 6, 7:00 PM EDT, 34 minutes earlier.
Area forecast discussion, Oct 6, 7:00 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 700 PM EDT Sat Oct 6 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 329 PM EDT Sat Oct 6 2018 A warm and humid environment will be in place across central Indiana through the weekend and into next week. A persistent frontal boundary will remain in the area with central Indiana on the warm side making the environment very conducive to diurnal development. Some of the storms could become strong to severe this evening and tonight. The pattern will then change around mid-week when a strong cold front moves through the forecast area on Wednesday night. This will result in an abrupt change from the summer like weather back to more normal Fall temperatures late in the extended period. && .NEAR TERM /This Evening and Tonight/... Issued at 555 PM EDT Sat Oct 6 2018 Pulled remainder of Severe Thunderstorm Watch. Previous discussion follows... Issued at 525 PM EDT Sat Oct 6 2018 Pulled all but Howard and Tipton from the Watch. Previous discussion follows... Issued at 329 PM EDT Sat Oct 6 2018 The main focus of the near term period will be the potential for strong to severe thunderstorms with a Slight Risk for severe weather across the northwest two-thirds of central Indiana mainly this evening. Current radar mosaic shows showers and thunderstorms along a strong frontal boundary stretching from Oklahoma through northwest Indiana. This is a strong temperature gradient with temperatures in the mid to upper 80s in the warm sector (central IN) and temperatures in the 60s north of the boundary. So far, some of the storms have been severe, but it has been rather isolated in nature. Nonetheless, the relatively unstable environment with CAPE values in the 1200-1800 J/kg range will make this an area to watch over the next several hours. HRRR showers scattered shower/thunderstorm activity spreading through central Indiana from northwest to southeast through the evening hours, eventually breaking up after sunset. This seems to coincide well with the diurnal threat. So, focus for severe weather will primarily be over the northwest two-thirds of central Indiana over the next several hours...the main threat being damaging winds. Tonight, anticipate the severe potential to wind down after sunset, but there will still be chances for showers and sub severe storms over the northwestern two-thirds of central Indiana once again where forcing is best near aforementioned frontal boundary. && .SHORT TERM /Tomorrow through Tuesday/... Issued at 329 PM EDT Sat Oct 6 2018 Much of the same can be expected for tomorrow. Central Indiana will remain in a warm, moist environment with southerly flow. Once again, the best chances for any showers and thunderstorms will be over the northwest two-thirds of central Indiana...closest to frontal boundary. Meanwhile, the southeastern third of central Indiana can expect mainly dry conditions. However, the drier air will start working its way northward on Sunday night as the high pressure over the Delmarva/Southeast U.S. shifts a bit. So, expect dry conditions over all of central Indiana by Mon 06Z. Monday and Tuesday, the high temperatures in the mid to upper 80s will continue with dewpoints in the 60s. With the aforementioned frontal boundary a little farther north though, shower and thunderstorm chances will be reduced across most of the forecast area. The exception will be low chances across the northernmost counties. && .LONG TERM /Tuesday night through Saturday/... Issued at 256 PM EDT Sat Oct 6 2018 Models and ensembles in reasonable agreement that a strong cold front will move through Wednesday night. Very warm, moist and unstable air along and ahead of the system combined with the strong dynamics will bring widespread showers and thunderstorms to the area next Wednesday and Wednesday night. Heavy rain will be possible. After that, the well above normal airmass will be replaced by a below normal one for late next week and weekend. There will also be a threat for more showers, but models and ensembles are not in good agreement with the timing, so will accept the blend with low confidence in timing. Brought more shower chances in by late next Friday. && .AVIATION /Discussion for 070000Z TAF Issuance/... Issued at 701 PM EDT Sat Oct 6 2018 Restrictions possible at KLAF late tonight and Sunday morning and in and around convection...otherwise VFR conditions expected. Broken line of convection currently impact KIND at just shy of 23Z but expect the cells to be east of KIND by 00Z. Any redeveloping convection later this evening into the overnight should refocus back closer to the frontal boundary in north central Indiana with KLAF likely being the only terminal potentially affected. MVFR ceilings are likely to develop at KLAF overnight with perhaps brief periods with IFR conditions early Sunday as well. Further south...expect skies will become mainly clear overnight with light southerly winds. The frontal boundary will remain draped across north central Illinois and Indiana on Sunday with any convective development focused in the vicinity of the boundary. Again...KLAF would be the most likely of the terminals to be impacted by any storms Sunday afternoon...but plan on leaving any precip mention out at this time with low confidence. Dry conditions with scattered clouds are expected further south at KBMG...KHUF and KIND Sunday. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD/MK SHORT TERM...TDUD LONG TERM....MK AVIATION...Ryan
Hazardous weather outlook, Oct 6, 4:30 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EDT Sat Oct 6 2018 INZ021-028>031-035>049-051>057-060>065-067-072030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, and Vincennes 430 PM EDT Sat Oct 6 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms are possible. Hazards: Lightning, damaging winds and heavy rainfall. Timing: This evening and tonight. Discussion: A front will remain generally just north of the area through tonight. Some storms could become strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms will be possible at times for all or parts of the area on Sunday and again periodically from Monday through Friday. While gusty winds...heavy rainfall and lightning will be possible with thunderstorms...severe storms are not expected at this time. Heat indices will peak in the lower 90s Saturday through Tuesday. Discussion: A more active weather pattern is expected this weekend and through next week with a frontal boundary moving back and forth across the area. The front should finally shift east of the area late week with cooler temperatures arriving. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ068>072-072030- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Bedford and Seymour 430 PM EDT Sat Oct 6 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms are possible. Hazards: Lightning, heavy rainfall, gusty winds. Timing: Through this evening and tonight. Discussion: A front will remain north of the area through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms will be possible at times for all or parts of the area on Sunday and again at times from Monday through Friday. While gusty winds...heavy rainfall and lightning will be possible with thunderstorms...severe storms are not expected at this time. Heat indices will peak in the lower 90s Saturday through Tuesday. Discussion: A more active weather pattern is expected this weekend and through next week with a frontal boundary moving back and forth across the area. The front should finally shift east of the area late week with cooler temperatures arriving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 6, 4:53 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
453 PM EDT SAT OCT 6 2018
INZ021-030-031-038-062130-
Howard IN-Clinton IN-Tipton IN-Carroll IN-
453 PM EDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARROLL...NORTHEASTERN
CLINTON...WESTERN HOWARD AND NORTHWESTERN TIPTON COUNTIES UNTIL 530
PM EDT...
At 453 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Logansport to 10 miles
southwest of Walton to 10 miles east of Delphi to 9 miles north of
Frankfort. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kokomo, Russiaville, Burlington and Indian Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and north central Indiana.
LAT...LON 4068 8637 4056 8637 4056 8605 4036 8611
4035 8656 4051 8648 4059 8648 4069 8646
TIME...MOT...LOC 2053Z 260DEG 32KT 4064 8642 4058 8642 4056 8647 4049
8645 4042 8647
MRD/MRLocal storm report, Oct 6, 4:56 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 3 NNW DAYTON 40.42N 86.80W
10/06/2018 TIPPECANOE IN 911 CALL CENTER
911 CENTER REPORTS LARGE TREE LIMB DOWN NEAR
COUNTY ROAD 550 EAST. TIME ESTIMATED FROM
RADAR.
&&
AWLocal storm report, Oct 6, 5:24 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 ENE BURLINGTON 40.49N 86.35W
10/06/2018 HOWARD IN EMERGENCY MNGR
30 FOOT TALL HEALTHY TREE BLOWN OVER. TIME
ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, Oct 6, 5:33 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Indianapolis IN
533 PM EDT SAT OCT 6 2018
INZ031-038-040-062200-
Howard IN-Tipton IN-Madison IN-
533 PM EDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...EASTERN
HOWARD AND NORTHERN TIPTON COUNTIES UNTIL 600 PM EDT...
At 533 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sweetser to near Swayzee to near Tipton.
Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tipton, Windfall, Greentown and Sharpsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Indiana.
LAT...LON 4056 8586 4038 8586 4038 8565 4037 8565
4026 8618 4051 8604 4057 8597
TIME...MOT...LOC 2133Z 247DEG 39KT 4056 8588 4049 8591 4031 8600
MRD/MRLocal storm report, Oct 6, 5:35 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 ESE LAFAYETTE 40.40N 86.83W
10/06/2018 TIPPECANOE IN PUBLIC
LARGE HEALTHY TREE SNAPPED NEAR BASE.
&&
AWLocal storm report, Oct 6, 7:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 2 SW LAFAYETTE 40.39N 86.90W
10/06/2018 E50 MPH TIPPECANOE IN TRAINED SPOTTER
0423 PM TSTM WND DMG 3 NNW DAYTON 40.42N 86.80W
10/06/2018 TIPPECANOE IN 911 CALL CENTER
911 CENTER REPORTS LARGE TREE LIMB DOWN NEAR
COUNTY ROAD 550 EAST. TIME ESTIMATED FROM
RADAR.
0428 PM TSTM WND DMG 2 ESE LAFAYETTE 40.40N 86.83W
10/06/2018 TIPPECANOE IN PUBLIC
LARGE HEALTHY TREE SNAPPED NEAR BASE.
0500 PM TSTM WND DMG 3 ENE BURLINGTON 40.49N 86.35W
10/06/2018 HOWARD IN EMERGENCY MNGR
30 FOOT TALL HEALTHY TREE BLOWN OVER. TIME
ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:26 AM EDT | River Flood Warning | IND | Tippecanoe | 6 hr |
| Oct 6, 3:56 PM EDT | Special Weather Statement | IND | Warren | 19 min |
| Oct 6, 4:11 PM EDT | Special Weather Statement | IND | Tippecanoe | 34 min |
| Oct 6, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 38 min |
| Oct 6, 4:53 PM EDT | Special Weather Statement | IND | Howard | 37 min |
| Oct 6, 5:33 PM EDT | Special Weather Statement | IND | Tipton | 27 min |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.